MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 7.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, the balloon ruptured before reaching rated burst pressure.The procedure was completed with another of the same device.No patient complications reported and the patient's was stable.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to a boston scientific encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 4mm distal to the distal end of the proximal markerband.An examination of the balloon material and markerband identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no issues with the tip of the device which could potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage along the shaft of the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8390694
Report Number2134265-2019-01948
Device Sequence Number1575675
Product Code FGE
UDI-Device Identifier08714729794288
UDI-Public08714729794288
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2021
Device Model Number24674
Device Catalogue Number24674
Device Lot Number21630310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Initial Date Received by Manufacturer 02/11/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date03/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1